Mississippi, 2007

Damaging Winds in Mississippi, March 1, 2007

March 1, 2007 · NWS LIX · 4 events in 4 counties and zones

Scattered strong to severe thunderstorms developed across south Mississippi in advance of a strong cold front that moved across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Scattered strong to severe thunderstorms developed across south Mississippi in advance of a strong cold front that moved across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 1, 10:28 AM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 1, 10:28 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1028 AM CST THU MAR 1 2007

.UPDATE...
FORECAST SEEMS TO BE REASONABLY ON TRACK. 980 MB SURFACE LOW JUST
ENTERING SOUTH CENTRAL IOWA...WITH COLD FRONT TO LIT-SHV-IAH LINE
AT 16Z. PARAMETERS STILL INDICATIVE OF SEVERE WEATHER...ESPECIALLY
NORTHERN SECTIONS. PDS TORNADO WATCH IN EFFECT FOR ENTIRE CWA
EXCEPT GULF OUTER WATERS UNTIL 00Z.

TEMPERATURES ARE CLOSE TO FORECAST MAX TEMPS...BUT WITH EXTENSIVE
CLOUD COVER...AND APPROACHING PRECIPITATION...DONT EXPECT MUCH
MORE WARMING. WILL CONTINUE TO MONITOR FOR UPDATES.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY
     FOR LAZ064-066-070.

GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY
     FOR GMZ530.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
     FOR GMZ550-570.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ555-575.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
     FRIDAY FOR GMZ570.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ575.

&&

35/RSW
Hazardous weather outlook, Mar 1, 11:00 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST THU MAR 1 2007

GMZ530-550-555-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-
021415-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE...
A TORNADO WATCH HAS BEEN ISSUED UNTIL 6PM TODAY. THE MAIN THREATS
WITH THESE SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS WELL
IN EXCESS OF 60 MPH...LARGE DAMAGING HAIL UP TO 2 INCHES IN
DIAMETER...AND CONTINUOUS LIGHTNING. THE ENVIRONMENT WILL ALSO BE
VERY CONDUCIVE FOR TORNADIC DEVELOPMENT UP TO EF3 STRENGTH BY ANY
SEVERE THUNDERSTORMS THAT DEVELOP. IT IS ADVISED THAT PERSONS STAY
CURRENT ON THE LATEST DEVELOPMENTS OF THE WEATHER TODAY.

MARINE...
A TORNADO WATCH IS ALSO IN EFFECT FOR THE COASTAL WATERS FROM
PASCAGOULA TO THE ATCHAFALAYA RIVER OUT 20NM UNTIL 6PM TODAY. THIS
ALSO INCLUDES LAKES PONTCHARTRAIN AND MAUREPAS.

A SMALL CRAFT ADVISORY IS IN EFFECT STARTING LATER TODAY THROUGH
TONIGHT AS WINDS INCREASE TO 20 TO 25 KNOTS AHEAD AND BEHIND OF A
COLD FRONT MOVING THROUGH THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER REINFORCING SURGE OF COOL DRY AIR WILL MOVE THROUGH THE
AREA FRIDAY NIGHT CAUSING NORTHERLY WINDS TO INCREASE TO 20 TO 25
KNOTS OVER THE COASTAL WATERS SATURDAY THROUGH SUNDAY. SMALL CRAFT
ADVISORIES ARE EXPECTED TO BE POSTED ONCE AGAIN FOR THE WEEKEND
AFTER A SHORT LULL FRIDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
BE NEEDED TODAY.

GMZ570-575-021415-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
1100 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON THROUGH
TONIGHT AS WINDS INCREASE TO 20 TO 25 KNOTS AHEAD AND BEHIND OF A
COLD FRONT MOVING THROUGH THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER REINFORCING SURGE OF COOL DRY AIR WILL MOVE THROUGH THE
AREA FRIDAY NIGHT CAUSING NORTHERLY WINDS TO INCREASE TO 20 TO 25
KNOTS OVER THE COASTAL WATERS SATURDAY THROUGH SUNDAY. SMALL CRAFT
ADVISORIES ARE EXPECTED TO BE POSTED ONCE AGAIN FOR THE WEEKEND
AFTER A SHORT LULL FRIDAY.

17

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Pearl River

When
March 1, 12:37 PM CST
Where
Pearl River County, 6 mi SSW of Poplarville
Reported by
Law Enforcement
Coordinates
30.750, -89.569

Multiple sightings of a funnel cloud were reported from the Millard area.

Thunderstorm Wind, Pike

When
March 1, 2:45 PM CST
Where
Pike County, 6 mi ESE of Magnolia
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
31.117, -90.376

The roof was blown off of a barn on Simmons Road near Dykes Crossing. Also, a few trees were knocked down.

Thunderstorm Wind, Walthall

When
March 1, 2:50 PM CST
Where
Walthall County, 5 mi W of Tylertown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.120, -90.234

Several trees were blown down along Highway 48.

Thunderstorm Wind, Jackson

When
March 1, 3:20 PM CST
Where
Jackson County, Wade to Hurley
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.650, -88.570

Trees were blown down around the communities of Wade and Hurley.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22239, 22236, 22237, 22233.